Feedback on Acyclovir Side Effects and Usage, page 58
If you’ve used Acyclovir, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Hi, I’ve been taking acyclovir for two days 2 capsules 5 times a day for bells palsy and i am peeing more now is that ok???
AskDocWeb: Although rare an increase in urinary phosphate excretion and polyuria (increased urination) has been associated with Acyclovir. However there are over 250 other possible causes increased urination so consult with your doctor.
I am a 36 and just diagnosed genital herpes and was given acyclovir 2x daily for suppression treatment, though I have never had a breakout. I am having extreme nausea and vomiting is there a anti- nausea medication that can be taken with acyclovir please any advice will help. Thanks,
AskDocWeb: Any side effect that becomes extreme should be discussed with your doctor. Some nausea can be avoided by eating dry salted crackers after taking Acyclovir and not lying down after eating. If you have vomiting, it is very important to stay hydrated. This will help avoid dehydration which can result in kidney failure, neurological symptoms, arthritis, skin problems, confusion, and disorientation. Severe dehydration can lead to changes in the body’s chemistry, such as electrolyte imbalances, which may become life-threatening.
My outbreak is not all the way gone
I’m currently having an outbreak and my doctor recomened acyclovir to take 400mg 3 times a day for a week. While i have taking it has been getting smaller. but after a week its still not all the way gone. Can i still continue the acyclovir to make it go away?
AskDocWeb: That is up to your doctor. In most cases Acyclovir can be continued but you need to check with your doctor so that he or she can evaluate your progress.
Diabetes, herpes and Acyclovir
This is a great product, hopefully a cute will come about oneday. So my big question would be… If one was Type 1 diabetic, and has GH, and OH is this medication safe for a insulin dependant person. What are the benefits, will it need to be suppressive therapy, what’s the risk, and how does it affect BG, and sugar?? Sorry for the questions but the web doesn’t have much info on this combination… Also anyone ever have complications from H, and diabetes, or is this no big deal?
AskDocWeb: Acyclovir does not interact with diabetes medications and has no effect on blood sugar. Diabetic patients typically don’t have any issues related to herpes, genital or oral. Diabetes has many potential complications. Delayed wound healing and bad circulation are big ones. It can also cause trouble with vision and kidneys and some patients end up blind or on dialysis. Such problems are usually related to poorly controlled diabetes.
Could Acyclovir cause pulmonary embolism?
I took 3 tablets of Acyclovir on a wednesday (for a cold sore) and on Thursday I was taken to the hospital with pulmonary emboli. I don’t know if this was a coincidence or a side effect. But I will never take this medicine again.
AskDocWeb: In researching your question we found 211 cases of pulmonary embolism in those using Acyclovir. In each of these cases other drug(s) were in use at the time Acyclovir was administered and no cause-effect relationship could be established.
Central corneal ulcer
I have been taking Acyclovir for a couple of months now after having a central corneal ulcer in my eye. They put me on Acyclovir and Restasis because whenever I tapered off of the steroid eye drops I was taking (Prednisolone Acetate followed by Fluorometholone) the symptoms would come back, this lasted for over half a year. So now I am supposed to continue on the Acyclovir and Restasis for another 6 months to a year. Is this normal? I don’t understand how Acyclovir is even related to my original ulcer (caused by sleeping in my contacts one night). Any thoughts would be appreciated.
AskDocWeb: Hello Richard, welcome. Part of a doctor’s job is to explain the benefits of the medication they prescribe for you. If you don’t understand, ask your doctor to explain it.
Acyclovir has been found to be beneficial in the treatment of viral corneal ulcers. It takes less time for healing and as a result less hospitalization is needed. The rate of healing in herpetic dendritic corneal ulcers is significantly faster in those using Acyclovir.
Side Note: The high temperature that usually follows viral infection is believed to be a defense mechanism because the fever is thought to be more harmful to viruses than the host. For many years, immunologists have suspected that fever is triggered by a signal from molecules called cytokines, which help to organize the body’s defenses against infection.
Researchers at the University of Oxford have discovered another factor that may influence that process. Experimenting with the vaccinia virus, used to vaccinate people against smallpox, researchers Antonio Alcamí and Geoffrey Smith infected mice with large doses of the vaccine expecting the animals to become feverish. Instead, their body temperatures dropped by up to 1 °C. It appears that the vaccinia virus releases a protein that prevents fever. According to the researchers, “This is the first description of a virus that inhibits fever.” Source: The Proceedings of the National Academy of Sciences (vol 93, p 11029).
Can’t take the side effects
My uroligist put me on 1grm tabs for 2 wks. but i cant take it. i have shivers, halusonations, bad feelings, and just about anything. I had 14 and he put me on 1/2 a day but i cant take them!!! thank you
AskDocWeb: If you can’t take your medication because of the side effects then you need to talk to your doctor about them.
Terrible headaches and muscle spasms
I’ve been taking 200 mg acyclovir 2x/day and applying penciclovir topically to herpes on my hands every 2 hours for the past month. At first I had terrible headaches from the meds, now they’re gone but my jaw muscles are spasming so badly that I’m having a hard time eating. I don’t want to stop taking the meds because my lesions haven’t completely healed. It’s been suggested that I have cranial sacral masssage. Is there anything else I can do?
AskDocWeb: Any side effect that interferes with eating should be discussed with your doctor.
If you have never had a cranial sacral massage then you owe it to yourself to try it just once. The resulting benefits of just one massage can last for a week or two. Cranial sacral massage (also known as craniosacral therapy) is a gentle, noninvasive form of bodywork that addresses the bones of the skull, jaw, and neck. The release of compression in those areas can decrease stress from chronic injuries as well as provide relief from migraine headaches, insomnia, ear aches, neck and back pain. After a cranial sacral massage session you feel calm and relaxed, and most likely will feel your head and neck are “lighter”.
Although you “can” massage your own scalp, it does take some effort and having someone else do it can be extremely relaxing. Many people don’t think about the muscles on their scalp. Those muscles are responsible for making your facial expressions, and there can be a lot of tension there, especially when you are under a lot of stress. It’s tension that you’re not usually aware of and massaging can melt that tension away.
Read more feedback about Acyclovir.
Page 58 –
Last Page 74